Alert archive / Indiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 63, NWS Indianapolis, IN

May 25, 20224 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2022, 6:30 PM EDT for 4 counties in Indiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2022, 6:30 PM EDT (22:30 UTC)
Expired
May 25, 2022, 7:00 PM EDT
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Howard County, IN

The radar

The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:45 PM EDTTSTM WND DMGMichigantown, INMULTIPLE AREAS WITH TREES, LIMBS AND POWER LINES DOWNED BETWEEN FRANKFORT AND MICHIGANTOWN.
May 25, 6:55 PM EDTTSTM WND DMG1 E Frankfort, INDELAYED REPORT. LARGE TREE SNAPPED IN HALF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WUUS53 KIND 252230
SVRIND
INC011-015-023-067-252300-
/O.NEW.KIND.SV.W.0063.220525T2230Z-220525T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
630 PM EDT Wed May 25 2022

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Carroll County in north central Indiana...
  Central Clinton County in central Indiana...
  West central Howard County in central Indiana...
  Northeastern Boone County in central Indiana...

* Until 700 PM EDT.

* At 630 PM EDT, a severe thunderstorm was located south 
  of Frankfort, moving north at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Frankfort around 635 PM EDT.
  Michigantown around 640 PM EDT.
  Burlington around 650 PM EDT.

This includes Interstate 65 between mile markers 145 and 151.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4011 8634 4011 8657 4050 8658 4051 8630
TIME...MOT...LOC 2230Z 180DEG 49KT 4019 8646 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ryan
2 follow-up statements
215 
WWUS53 KIND 252244
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
644 PM EDT Wed May 25 2022

INC011-252254-
/O.CAN.KIND.SV.W.0063.000000T0000Z-220525T2300Z/
Boone IN-
644 PM EDT Wed May 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4021 8634 4021 8657 4050 8658 4051 8630
TIME...MOT...LOC 2244Z 180DEG 49KT 4038 8646 

$$

INC015-023-067-252300-
/O.CON.KIND.SV.W.0063.000000T0000Z-220525T2300Z/
Carroll IN-Clinton IN-Howard IN-
644 PM EDT Wed May 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN CARROLL...CENTRAL CLINTON AND WEST CENTRAL HOWARD
COUNTIES...

At 644 PM EDT, a severe thunderstorm was located 7 miles north of
Frankfort, moving north at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

This severe storm will be near...
  Burlington around 650 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4021 8634 4021 8657 4050 8658 4051 8630
TIME...MOT...LOC 2244Z 180DEG 49KT 4038 8646 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Ryan
179 
WWUS53 KIND 252251
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
651 PM EDT Wed May 25 2022

INC015-023-067-252300-
/O.CON.KIND.SV.W.0063.000000T0000Z-220525T2300Z/
Carroll IN-Clinton IN-Howard IN-
651 PM EDT Wed May 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN CARROLL...NORTHEASTERN CLINTON AND WEST CENTRAL
HOWARD COUNTIES...

At 651 PM EDT, a severe thunderstorm was located 12 miles southeast
of Delphi, or 14 miles north of Frankfort, moving north at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southeastern Carroll, northeastern Clinton and west central Howard
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4036 8632 4038 8653 4050 8652 4051 8630
TIME...MOT...LOC 2251Z 180DEG 49KT 4048 8646 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

CM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:18 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 25, 5:18 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
518 PM EDT Wed May 25 2022

.Mesoscale Update...
Issued at 518 PM EDT Wed May 25 2022

Convection continues to increase in coverage lifting north through
the southern half of the forecast area. To this point shortly before
21Z...storms have behaved with just a few warnings near Chicago and
Cincy. Temps currently are in the upper 70s and lower 80s with a
noticeably humid feel to the air as dewpoints are around 70.

There are parameters still in play that warrant continued eyeballs
on the convection. A diffuse warm front resides near or just north
of the forecast area currently with around 2000 j/kg MLCAPE over
much of the forecast area south of the boundary. Available shear and
helicity values are decent and certainly would support the potential
for storms to produce severe weather should they intensify ...but
the main mitigating factor right now based on sounding analysis
appears to be poor lapse rates above 800mb. That being said...lapse
rates are steeper below 800mb which would suggest any collapsing
core on a more intense cell will be capable of wind gusts in excess
of 40-50mph.

Think a narrow window exists over the next 2-3 hours where these
cells moving through southern portions of the forecast area could
intensify as they move into portions of central Indiana near and
north of I-70 where the airmass is slightly more favorable for
stronger storms. The warm front could remain a focus for enhanced
shear and will need to monitor cells as they move further north
closer to the boundary. In addition...any colliding outflows will
produce a brief but enhanced risk for spinning cells as shear
locally intensifies. Backing surface flow noted across the northern
half of the forecast area also supports the isolated tor which is
nothing new for this area.

One final point...with deep moisture available highlighted by precip
water values in excess of 1.5 inches...these storms will be soakers
with brief but excessive rainfall rates despite their steady
movement northward. For example...a quick moving cell produced
nearly an inch in Rushville in just 15-20 minutes a short time ago.
However...that northward cell movement should mitigate most flooding
concerns.

&&

.Short Term...(This evening through Thursday night)
Issued at 239 PM EDT Wed May 25 2022

Highlights:

* Numerous showers with scattered thunderstorms this afternoon and
  evening. Isolated severe thunderstorms.

* Thunderstorms diminishing overnight, with isolated to scattered
  showers.

* Thunderstorms chances once again tomorrow, with a low risk of
  severe weather.

Rest of Today and Tonight...

A weak elevated mixed layer has pushed into central Indiana this
afternoon, helping create a zone of clearing. This has filled with
diurnal cumulus as the near surface layer becomes unstable. As of
18Z, this layer is still capped (-50 J/kg), but convective
temperature will be reached in the near future. Once convective
initiation is reached, a broken line of thunderstorms is expected to
develop, pushing NE through the region. As this MCS begins to cold
pool, gusts up to 50 kts will be possible, leading to an isolated
risk of severe winds. Hail could pose a threat early within the
threat timing as updrafts are stronger and ingesting clear air. With
the line segment expected to be broken outflow boundary intersection
will lead to a non-zero tornado threat along the line.

Further north, temperatures will rise through most of the afternoon,
and some isolated cells could develop in this area. Lapse rates are
slightly stronger over NE portions. This along with some backing
along the warm front could allow for a brief period of mesocyclone
development, enough for an isolated tornado threat. Continued
monitoring of the environment will be done to further assess the
potential of supercells late this afternoon.

The MCS should move through northern locations near dusk, leading to
a quieter night over central Indiana. However, moisture will still be
high in the warm sector, and with a moderate LLJ, weak showers could
develop throughout the night. Continued cloud cover will limit
temperature decreases, with lows in the mid 60s. Non-thunderstorm
winds will be strong at times this afternoon and evening, especially
as the LLJ increases. Expect sustained winds out of the S/SE around
12-15MPH with gusts up to 25MPH.

Tomorrow and Tomorrow Night...

Scattered to isolated light rain showers will still be ongoing
tomorrow morning. The main dynamic support and LLJ will be focused
east of central Indiana, but the overall environment will still be
unstable and conducive to thunderstorm development. An isolated
large hail stone or damaging wind gust is possible, but overall most
storms should remain sub-severe. Clouds will be consistent and with
cooler air aloft, temperatures will be slightly colder tomorrow with
highs in the low to mid 70s. Overnight will be similar as the low
remains aloft, Cloudy and cool. Clouds will limit diurnal cooling
however, leading to lows in the upper 50s.

&&

.Long Term...(Friday through Wednesday)
Issued at 239 PM EDT Wed May 25 2022

Friday and Friday night...

An upper level low will move through the Ohio Valley on Friday.
Moisture will still be plentiful, and forcing with the upper low and
a jet streak will be enough to create numerous showers. The most
unstable air will have moved off to the east with the warm conveyor
belt, but enough instability will linger for the possibility of a
few thunderstorms as well. Will go likely category or higher PoPs
all areas during the day Friday. Clouds and rain will keep high
temperatures in the 60s.

Rain will have exited most areas to the east by Friday night, but
will keep some slight chance PoPs far east in the evening to account
for any lingering showers. Cool temperatures will move in behind the
system, with lows in the upper 40s northwest and lower 50s most
other ways.

Saturday...

Some lower clouds may linger across the area on Saturday, especially
east during the morning. Surface high pressure and upper ridging
will build in during the day, keeping conditions dry. Highs will
reach the mid 70s.

Sunday through Wednesday...

Surface high pressure will be to the southeast. Aloft, an upper high
will settle in over the area, as an upper trough digs into the
western USA. Southwest flow at the surface will pump warm air into
the area, and subsidence should allow for good amounts of sunshine
during the days. Thus, expect highs to reach around 90 degrees most
areas by Monday and potentially make it into the lower 90s
Tuesday and Wednesday.

There are some signs that mid level temperatures may cool enough by
Wednesday afternoon to allow some isolated pop-up convection in the
heat of the afternoon. Confidence is low at this time.

&&

.Aviation...(18Z TAF Issuance)
Issued at 245 PM EDT Wed May 25 2022

IMPACTS:

* VFR late this afternoon into this evening, with MVFR in/near
  convection.
* Scattered thunderstorms this afternoon and evening. Highest chance
  between 21-00Z.
* Southerly winds gusting to 20-25 kts this afternoon/evening

DISCUSSION:

Clouds have broken leading to high CIGs this afternoon. This heating
will lead to scattered showers and thunderstorms this afternoon. We
are pinpointing on the potential development of a convective system
late this afternoon, passing through KHUF, KBMG, KIND around 21-00Z.
After passage, thunderstorm chances will decrease with MVFR CIGs and
isolated light showers overnight.

Southeasterly winds will veer to southerly this afternoon, and
increase to 11-15 kts through the remainder of the TAF period at
most sites. Gusts to 20-25 kts are expected this afternoon and
evening with no gusts expected after 03Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.

&&

Mesoscale...Ryan
Short Term...Updike
Long Term...50
Aviation...Updike
Hazardous weather outlook, May 25, 3:48 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
348 PM EDT Wed May 25 2022

INZ051>053-060>065-067>072-262000-
Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-
Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport,
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield,
Jasonville, Worthington, Bloomington, Nashville, Columbus,
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford,
Mitchell, Seymour, and North Vernon
348 PM EDT Wed May 25 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible through tonight, with the greatest
coverage of storms expected this afternoon and this evening. A few
storms may be marginally strong/severe. Locally heavy rain is also
possible, especially early this evening south of I-70.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorm chances will continue through Friday evening for all or
some of the region...including the chance of a few strong/severe
storms, although widespread or significant severe weather is not
anticipated. Locally heavy rain is also possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>049-054>057-262000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Martinsville, Mooresville,
Greenwood, Franklin, Shelbyville, and Rushville
348 PM EDT Wed May 25 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible through tonight with scattered strong to
severe storms, especially this afternoon and evening. Locally heavy
rain is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorm chances will continue through Friday evening for all or
some of the region...including the chance of a few strong/severe
storms, although widespread or significant severe weather is not
anticipated. Locally heavy rain is also possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested into the evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, May 25, 5:33 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
533 PM EDT Wed May 25 2022

INZ039-040-048-252200-
Madison IN-Hancock IN-Hamilton IN-
533 PM EDT Wed May 25 2022

...A strong thunderstorm will impact portions of southern Madison,
northwestern Hancock and southeastern Hamilton Counties through 600
PM EDT...

At 532 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greenfield, or 15 miles southwest of Anderson, moving north at 40
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southern Madison,
northwestern Hancock and southeastern Hamilton Counties, including
the following locations... Edgewood, River Forest, Ingalls,
Pendleton, McCordsville, Fortville, Lapel, Woodlawn Heights and
Chesterfield.

This includes the following highways...
 Interstate 69 between mile markers 209 and 227.
 Interstate 70 between mile markers 104 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3980 8573 3985 8581 3983 8590 4011 8601
      4012 8561
TIME...MOT...LOC 2132Z 178DEG 33KT 3988 8580

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, May 25, 5:41 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
541 PM EDT Wed May 25 2022

INZ028-252200-
Warren IN-
541 PM EDT Wed May 25 2022

...A strong thunderstorm will impact portions of western Warren
County through 600 PM EDT...

At 541 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Williamsport, or 14 miles northeast of Danville, moving
north at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of western Warren
County, including the following locations... West Lebanon,
Rainsville, Tab and Pence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4048 8752 4048 8728 4021 8736 4020 8739
      4020 8740 4024 8753
TIME...MOT...LOC 2141Z 188DEG 38KT 4032 8747

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ryan
Special weather statement, May 25, 5:46 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Wed May 25 2022

INZ028-029-035-036-252215-
Montgomery IN-Fountain IN-Warren IN-Tippecanoe IN-
546 PM EDT Wed May 25 2022

...Showers producing strong winds will impact portions of
northeastern Fountain, Tippecanoe, northern Warren and northeastern
Montgomery Counties through 615 PM EDT...

At 545 PM EDT, Doppler radar was tracking showers producing strong
winds along a line extending from near Williamsport to 14 miles
southwest of Lafayette to 10 miles southeast of Crawfordsville.
Movement was northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Lafayette and West Lafayette around 605 PM EDT.

This includes the following highways...
 Interstate 65 between mile markers 161 and 183.
 Interstate 74 between mile markers 30 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4056 8670 3998 8669 3987 8673 3987 8680
      4019 8705 4031 8744 4048 8727 4048 8709
      4056 8709
TIME...MOT...LOC 2145Z 224DEG 42KT 4033 8733 4023 8703 3992 8679

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Ryan
Special weather statement, May 25, 5:49 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
549 PM EDT Wed May 25 2022

INZ040-048-252215-
Madison IN-Hancock IN-
549 PM EDT Wed May 25 2022

...A strong thunderstorm will impact portions of southern Madison and
Hancock Counties through 615 PM EDT...

At 549 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenfield, or 16 miles north of Shelbyville, moving north at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Anderson.

This includes the following highways...
 Interstate 69 between mile markers 214 and 229.
 Interstate 70 between mile markers 99 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3979 8561 3978 8563 3970 8563 3970 8585
      3993 8589 3993 8586 4005 8586 4006 8558
TIME...MOT...LOC 2149Z 179DEG 40KT 3977 8574

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ryan
Special weather statement, May 25, 6:00 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
600 PM EDT Wed May 25 2022

INZ040-041-252230-
Madison IN-Delaware IN-
600 PM EDT Wed May 25 2022

...A strong thunderstorm will impact portions of central Madison and
northwestern Delaware Counties through 630 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Anderson, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Alexandria around 620 PM EDT.

This includes Interstate 69 near mile marker 227, and between mile
markers 240 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4033 8550 4005 8563 4009 8582 4038 8586
TIME...MOT...LOC 2200Z 192DEG 32KT 4010 8573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CM
Special weather statement, May 25, 6:13 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
613 PM EDT Wed May 25 2022

INZ037-046-252245-
Hendricks IN-Boone IN-
613 PM EDT Wed May 25 2022

...A strong thunderstorm will impact portions of northeastern
Hendricks and Boone Counties through 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brownsburg, or 19 miles northwest of Indianapolis, moving north at 50
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Lebanon around 630 PM EDT.

This includes the following highways...
 Interstate 65 between mile markers 129 and 150.
 Interstate 74 between mile markers 53 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4018 8629 3982 8635 3981 8658 4018 8666
TIME...MOT...LOC 2213Z 178DEG 43KT 3990 8647

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Ryan

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:02 PM EDTSpecial Weather StatementINDHenry28 min
May 25, 5:11 PM EDTSpecial Weather StatementINDHancock34 min
May 25, 5:29 PM EDTSpecial Weather StatementINDShelby31 min
May 25, 5:33 PM EDTSpecial Weather StatementINDHancock27 min
May 25, 5:36 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison24 min
May 25, 5:41 PM EDTSpecial Weather StatementINDWarren19 min
May 25, 5:46 PM EDTSpecial Weather StatementINDMontgomery, Tippecanoe, Warren29 min
May 25, 5:49 PM EDTSpecial Weather StatementINDHancock26 min
May 25, 6:00 PM EDTSpecial Weather StatementINDMadison30 min
May 25, 6:13 PM EDTSpecial Weather StatementINDBoone32 min
May 25, 6:15 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks30 min
May 25, 6:55 PM EDTSevere Thunderstorm Warning Considerable damage threatINDCarroll, Howard35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.